MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR MINI SCREWS XL; GAUGE, DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR MINI SCREWS XL; GAUGE, DEPTH
Model Number 319.06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.A product investigation was conducted.Visual inspection: the depth gauge for mini screws xl was received at us cq.Upon visual inspection, the needle subcomponent is cracked at the base and the needle is bent dimensional inspection: a dimensional inspection was performed on the returned device.The outer diameter of the needle component was measured and is within the specification per relevant drawing.Document/specification review: the following drawings were reviewed: depth gauge for 2.0/2.4 mm screws needle investigation conclusion: the complaint is confirmed as the device was received with the needle broken at the base, with part of it lodged in the slider component.The rest of it is slightly deformed with an unintended curvature and slight deformation at the point of breakage.No definitive root-cause can be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A device history record (dhr) review was conducted: part # 319.006, synthes lot # a4jh095, supplier lot # na, release to warehouse date: 01 feb 1999, manufactured by synthes (b)(4).No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during a routine incoming inspection of a loaner set, it was observed that the depth gauge for mini screws was broken.There was no patient or hospital involvement.This report is for 1 depth gauge for mini screws xl.This is report 1 of 1 for complaint (b)(4).

Brand Name
DEPTH GAUGE FOR MINI SCREWS XL
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10943177
Report Number2939274-2020-05435
Device Sequence Number14245523
Product Code HTJ
UDI-Device Identifier10886982189981
UDI-Public(01)10886982189981
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number319.06
Device Catalogue Number319.06
Device Lot NumberA4JH095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2020
Initial Report FDA Received Date12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1